MAUDE Adverse Event Report: BIOMERIEUX, SA API RAPID 20 E 25STRIPS; API RAPID 20 E 25 STRIPS

BIOMERIEUX, SA API RAPID 20 E 25STRIPS; API RAPID 20 E 25 STRIPS
Catalog Number 20701
Medical Device Problem Codes Device Markings/Labelling Problem (2911); Inaccurate Information (4051)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) contacted biomérieux regarding an interpretation question in association with the api rapid 20 e¿ test strips (ref.20701, lot 1008047921).The customer questioned the color interpretation of the cit well in the rapid 20 e¿ test strip when testing a quality control s.Entereditis atcc® 13076¿ and proteus hauseri atcc® 13315¿ isolates, with expected result of cit positive (green to blue) and cit negative (yellow), respectively.The rapid 20 e¿ test strip package insert version g states "yellow" results are interpreted as negative while a "green to blue" result is positive.The customer obtained the expected positive result for s.Entereditis atcc® 13076¿; however, the cit well for proteus hauseri atcc® 13315¿ was green-yellow in color.The customer asked if this was an incorrect result as the previous version of the package insert (version f) stated a cit well of "yellow to yellow-green'" was considered a negative result.Biomérieux customer service and labeling departments confirmed an error in the package insert reading table (version g).They confirmed the negative result color for cit test should be "yellow to yellow-green", as in the previous package insert (version f), instead of just yellow.As there is no patient associated with this quality control strain, there is no adverse event related to any patient's state of health.Biomérieux has initiated an internal investigation.
 
Additional Manufacturer Narrative
A customer in san marino notified biomerieux of an interpretation question in association with the api rapid 20 e¿ test strips (ref.20701, lot 1008047921).Investigation.A review of the package insert, version g, identified one error in the reading and interpretation section, reading table, page 6.The negative cit test result is incorrectly stated as ¿yellow¿ instead of ¿yellow to yellow- green¿.The cause of this error was identified as a human error when the package insert 11674 was updated from version f to version g.It could lead to difficulties in interpretation and in the worst case false positive results for the cit test, thus possibly no identification (delayed results) or identification errors.It is important to note that lot# 1008047921, the customer¿s lot, is associated with package insert version f (not package insert version g).The search that is performed in resource center must be performed by lot number in order to obtain the correct package insert.Package insert 11674 version g is only associated with two lot numbers (1008332150 and 1008787180).Following this error the following actions have been implemented : - a change was implemented to correct this error on package insert 11674 version g and the new version of package insert (11674 version g1) is available on resource center since the 22nd of october 2021.- a field safety corrective action (fsca 5387) was implemented for lot numbers 1008332150 and 1008787180 due to the risk of potential false positive results for the cit test, thus possibly no identification (delayed results) or identification errors.- a corrective and preventive action (capa) file was opened to further investigate the root cause and define the necessary actions to avoid similar issues.Conclusion.A review of package insert, reference 20701 (rapid 20 e tm), version g, identified a human error in the reading table.The negative cit test result is incorrectly stated as ¿yellow¿ instead of ¿yellow to yellow- green¿.Following this error the following actions have been implemented : - the corrected version of package insert (11674 version g1) is available on resource center (posted 22nd of october 2021).- a field safety corrective action (fsca 5387) was implemented.- a corrective and preventive action (capa) file was opened to further investigate the root cause and define the necessary actions to avoid similar issues.

Brand Name
API RAPID 20 E 25STRIPS
Common Device Name
API RAPID 20 E 25 STRIPS
Manufacturer (Section D)
BIOMERIEUX, SA
3 route de port michaud
la balme 38390
FR  38390
Manufacturer (Section G)
BIOMÉRIEUX, SA
3 route de port michaud
la balme 38390
FR   38390
Manufacturer Contact
jeff scanlan
595 anglum road
hazelwood, MO 63042
MDR Report Key12705936
Report Number9615754-2021-00275
Device Sequence Number16510959
Product Code JSS
UDI-Device Identifier03573026048617
UDI-Public03573026048617
Combination Product (Y/N)N
Initial Reporter CountrySM
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 12/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/26/2021
Device Catalogue Number20701
Device Lot Number1008047921
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2021
Supplement Date Received by Manufacturer11/04/2021
Initial Report FDA Received Date10/27/2021
Supplement Report FDA Received Date12/01/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FSCA 5387
Patient Sequence Number1
Patient SexUnknown